MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MOTO PARTIAL KNEE TIBIAL TRAY FIX CEMENTED S2 RM

MEDACTA INTERNATIONAL SA MOTO PARTIAL KNEE TIBIAL TRAY FIX CEMENTED S2 RM
Catalog Number 02.18.TF2.RM
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 01/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information received from the agent on feb 8, 2019: no trauma occurred.The patient has a standard lifestile (no excessively active).Batch review performed on 25 february 2019: lot 170790: (b)(4) items manufactured and released on 27-jun-2017.Expiration date: 2022-06-07.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director: knee revision surgery due to tibial fracture occurred few weeks after primary cemented unicompartmental knee arthroplaty in a (b)(6) year-old woman.The poor quality of the xray images may induce in error; the picture labelled "post-op" leaves a suspect of overhang, cortical bone compromise and potential orientation difficulties, difficult to judge because of the partial image.The actual relevance of these details on the subsequent fracture is unknown.There is no report of a traumatic event, therefore the normal bone weakening due to the tibial preparation in an elderly woman may have favoured the formation of the fracture.
 
Event or Problem Description
Revision surgery performed due to a loosening of the tibial tray caused by a bone fracture close to the anterior fixation peg.After a few weeks from the unicompartmental knee replacement surgery, performed with a moto implant on (b)(6) 2018, despite post-op x-rays were good, the patient came back to the surgeon complaining about mild medial knee pain.After a further clinical investigation, the surgeon observed a bone fracture of the tibial plate close to the anterior fixation peg.After monitoring period of the case, on (b)(6) 2019, the surgeon decided to reoperate the patient, all components were removed.

Brand Name
MOTO PARTIAL KNEE TIBIAL TRAY FIX CEMENTED S2 RM
Common Device Name
KNEE TIBIAL TRAY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8370496
Report Number3005180920-2019-00103
Device Sequence Number19338902
Product Code HSX
UDI-Device Identifier07630030896729
UDI-Public07630030896729
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K162084
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/07/2022
Device Catalogue Number02.18.TF2.RM
Device Lot Number170790
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2019
Initial Report FDA Received Date02/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight65